Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Tonsillitis, excess saliva in mouth, pain on swallowing. Taking antibiotics. Treatment?

i have tonsillitis and i have not eaten for 3 days now, but today im suffering with lots of spit in my mouth all the time and having to spit it out into a bucket every time as i cant swallow because it hurts too much i started a course of antibiotics today how long will it take till it goes and what will happen if it doesnt go ?
Asked On : Fri, 14 Sep 2012
Answers:  2 Views:  1499
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
You should not take medicines in empty stomach. Please take semi-solid food like porridge or soups. It is good to know that you have started on antibiotics. You should have a little patience. You can also take 'Calpol- 500mg' twice daily. It will relief you of the pain. You should also use an antiseptic mouth wash. You will get relieved of spits coming in your mouth.
Answered: Fri, 14 Sep 2012
I find this answer helpful
  User's Response
Welcome to Healthcare Magic,
In many cases tonsillopharyngitis are caused by common cold viruses and antibiotics will not help and is not indicated. Treatment in such cases are supportive with analgesics( ibuprofen , paracetamol, cold tablets, cold sachets, etc..), gargle ( with iodine component), oral lozenges ( strepsil, orophar ), adequate hydration, bed rest, vitamins. But in some cases ( around 30-35 % ) tonsillopharyngitis caused by bacteria such group A B -hemolytic streptococcus, staphylococcus,etc. To determine exactly if infection has bacterial origin you may make rapid strep ( antigen ) test or culture. However you may start empiric antibiotics , most effective are penicillin group ( penicillin V, amoxycillin or augmentin), or macrolide such azithromycin, plus additionally above mentioned supportive measures. Duration of treatment usually 7 days sometimes up to 14 , depend of organism response and right chosen antibiotic.
I wish you good luck and speedy recovery,
Hope this helps and I have answered your query.
Best Regards,
Answered: Fri, 14 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor